Alert archive / Alabama / Special Weather Statements in 2017
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 18, 2017, 8:41 PM CDT for Monroe County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2017, 8:41 PM CDT (01:41 UTC)
- Expired
- Jul 18, 2017, 9:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Mobile, AL
County Monroe County, AL
The radar
The Mobile radar (KMOB), 137 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1098 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1355 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
735
WWUS84 KMOB 190141
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
841 PM CDT TUE JUL 18 2017
ALZ055-190215-
Monroe AL-
841 PM CDT TUE JUL 18 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL MONROE COUNTY UNTIL 915 PM CDT...
At 839 PM CDT, the strong thunderstorm was located 9 miles southwest
of Vredenburgh, or 14 miles northwest of Monroeville, moving
southwest at 10 mph.
Winds of 30 to 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of north central
Monroe County around the community of Franklin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3181 8728 3154 8739 3161 8751 3167 8757
3170 8754 3170 8752 3173 8752 3183 8743
TIME...MOT...LOC 0139Z 049DEG 10KT 3172 8741
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 18, 7:24 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 18, 7:24 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 724 PM CDT Tue Jul 18 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 00Z issuance...VFR conditions will prevail overnight with isolated showers developing early in the morning and spreading inland through the morning and afternoon hours. Brief periods of IFR/MVFR conditions will be possible in and around showers and thunderstorms. /13 && .PREV DISCUSSION... /issued 339 PM CDT Tue Jul 18 2017/ NEAR TERM /Now Through Wednesday/...A pattern change has begun to unfold as the southern end of the upper level trough over the southeast states moves east of the region, while an upper high pressure area over central and southern plains builds into the region from the northwest. Meanwhile, a weak surface high pressure ridge extending from the western Atlantic across the southeast states and northeastern Gulf of Mexico will remain intact, resulting in a light southerly (mainly across the coastal sections) to at times light and variable wind flow over the next 24 hours. Ongoing showers and thunderstorms inland areas will dissipate by mid evening, while activity increases over the gulf waters and along the coast by late tonight and early Wednesday morning. Decreasing stability inland areas on Wednesday will result in scattered showers and storms spreading northward through the afternoon hours. Low temperatures tonight will be in the lower 70s inland areas, mid 70s along the coastal sections, with upper 70s at the beaches. High temperatures Wednesday will range from 90 to 94 degrees inland areas, and from 86 to 90 degrees along the coastal sections. /22 SHORT TERM /Wednesday night Through Friday night/...Any isolated shower and storm activity remaining by late Wednesday will quickly wane with the loss of daytime heating. A cut off upper low positioned off the South Carolina coast will begin to slowly sink to the south and west but a surface ridge of high pressure will remain in control of the local weather heading into the end of the work week. Upper level ridging over the center of the country will continue to nose eastward into our area. Precipitable water forecasts show a distinct reduction compared to what we have seen of late, into the 1.5-1.7 inch range for late in the work week. The net result will be to keep shower and storm chances isolated to widely scattered for Thursday and Friday. With large scale subsidence in place, the main focus for storm initiation will be associated with inland-advancing sea breeze each afternoon. With less in the way of storms and cloud cover expected, we can look for high temperatures to increase a bit over previous days, mid 90s expected for many locations. Continued robust low level moisture and higher max temps will allow the heat index each afternoon to be in the 100-105 degree range inland with lesser values expected right along the coast. Low temperatures Wednesday through Friday night will be in the mid 70s for interior locations with upper 70s to right around 80 degrees at the coast. 05/RR LONG TERM /Saturday Through Tuesday/...The aforementioned upper low continues to retrograde westward towards our area for the weekend. Upper level support for rising motion associated with this feature will allow for greater shower and storm chances on Saturday and Sunday as precipitable water values will recover to around the 2 inch mark. With relatively widespread cloud cover and a saturated atmosphere, the chance for organized severe weather is low. Storms will contain heavy rain and there is enough instability indicated on forecast soundings for frequent lightning and brief gusty winds to be a threat in the strongest thunderstorm cores. One silver lining for the weekend's wetter forecast will be that increased cloud cover and storm coverage should generally help to keep high temperatures in check. Heat index values for Saturday will be in the mid to upper 90s with mid 90s heat indices expected for Sunday and Monday. Low temperatures will remain in the low to mid 70s inland with upper 70s along the coast. The upper low will begin to lose strength and be absorbed into the larger scale flow by early next week but lingering moisture and lack of strong upper ridging will keep a decent chance for showers and storms in the forecast on Monday and Tuesday. 05/RR MARINE...A weak ridge of high pressure will slowly build west over the eastern and central gulf through Friday as an upper trough over region shifts east. Rain chances will decrease through the week followed by better coverage over the weekend and into early next week. The best chance for showers and thunderstorms over the marine area will continue during the overnight and early morning hours through the forecast period. /22 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jul 18, 5:55 AM CDT, 14 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 555 AM CDT Tue Jul 18 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-191100- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 555 AM CDT Tue Jul 18 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms will be capable of producing very heavy rainfall and localized flooding, in addition to gusty winds and frequent lightning before gradually diminishing through mid evening. There is a moderate risk for rip currents along the gulf beaches of Alabama and Northwest Florida through tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The primary threats from thunderstorms this week will be very heavy rainfall, frequent lightning and gusty straight line winds. Due to the slow movement of thunderstorms minor flooding in urban and low lying areas will continue for most locations in the forecast area. There is a moderate risk for rip currents along the gulf beaches of Alabama and Northwest Florida through tonight. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Monday. GMZ630>635-650-655-670-675-191100- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 555 AM CDT Tue Jul 18 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms are expected this morning. The strongest storms that develop will be capable of producing locally strong wind gusts and higher seas, torrential downpours, and frequent lightning strikes. Isolated waterspouts will also be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms will produce gusty straight line winds, frequent lightning and very heavy rainfall through the week. Isolated waterspouts will also be possible. The best coverage of thunderstorms will be during the overnight and morning hours. Less coverage is expected later in the week.
In the hours before
Special weather statement, Jul 18, 8:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
841 PM CDT TUE JUL 18 2017
ALZ055-190215-
Monroe AL-
841 PM CDT TUE JUL 18 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL MONROE COUNTY UNTIL 915 PM CDT...
At 839 PM CDT, the strong thunderstorm was located 9 miles southwest
of Vredenburgh, or 14 miles northwest of Monroeville, moving
southwest at 10 mph.
Winds of 30 to 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of north central
Monroe County around the community of Franklin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3181 8728 3154 8739 3161 8751 3167 8757
3170 8754 3170 8752 3173 8752 3183 8743
TIME...MOT...LOC 0139Z 049DEG 10KT 3172 8741Nearby
Special Weather Statements in Alabama, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.